Alert archive / New Mexico / Tornado Warnings in 2013

Tornado Warning 1, NWS Albuquerque, NM

June 19, 2013Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jun 19, 2013, 3:31 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2013, 3:31 PM MDT (21:31 UTC)
Expired
Jun 19, 2013, 4:15 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 71 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:51 PM MDTHAIL 2.754 N Tucumcari, NM
Jun 19, 3:55 PM MDTHAIL 2.753 Nw Tucumcari, NM
Jun 19, 4:13 PM MDTHAIL 1.753 Ne Tucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 1:54 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
1.8
Supercell composite
20.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WFUS55 KABQ 192131
TORABQ
NMC037-047-192215-
/O.NEW.KABQ.TO.W.0001.130619T2131Z-130619T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 415 PM MDT

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF TUCUMCARI...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTE LAKE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3538 10342 3508 10342 3517 10395 3535 10394
TIME...MOT...LOC 2131Z 271DEG 18KT 3525 10383

$$


43
2 follow-up statements
249 
WWUS55 KABQ 192146
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT WED JUN 19 2013

NMC037-047-192215-
/O.CON.KABQ.TO.W.0001.000000T0000Z-130619T2215Z/
QUAY-SAN MIGUEL-
346 PM MDT WED JUN 19 2013

...TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAN MIGUEL AND
CENTRAL QUAY COUNTIES UNTIL 415 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS POSSIBLE TORNADO WAS LOCATED 7 MILES 
NORTHWEST OF TUCUMCARI...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SAN MIGUEL COUNTY..
  RURAL QUAY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING 
PONG SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

DO NOT SEEK SHELTER UNDER HIGHWAY OVERPASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3534 10389 3535 10345 3508 10345 3516 10389
TIME...MOT...LOC 2146Z 271DEG 18KT 3524 10378

$$


43
660 
WWUS55 KABQ 192200
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT WED JUN 19 2013

NMC037-047-192210-
/O.CAN.KABQ.TO.W.0001.000000T0000Z-130619T2215Z/
QUAY-SAN MIGUEL-
400 PM MDT WED JUN 19 2013

...TORNADO WARNING CANCELLED FOR EXTREME SOUTHEASTERN SAN MIGUEL AND
CENTRAL QUAY COUNTIES...

RADAR NO LONGER INDICATED A TORNADIC SIGNATURE WITH THIS STORM. 
HOWEVER BASEBALL SIZE HAIL HAS BEEN REPORTED 5 MILES NORTH OF 
TUCUMCARI THEREFORE SEVERE THUNDERSTORM WARNINGS WILL CONTINUE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3534 10389 3535 10345 3508 10345 3516 10389
TIME...MOT...LOC 2200Z 271DEG 18KT 3524 10369

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:28 PM MDT, 3 minutes earlier.

Area forecast discussion, Jun 19, 3:28 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT WED JUN 19 2013

.DISCUSSION...
...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 8 PM MDT...

AN EXTREMELY IMPRESSIVE DRYLINE SCENARIO FOR NM IS TAKING SHAPE
ALONG AND EAST OF THE PECOS RIVER VALLEY. THE SURFACE DEWPOINT
GRADIENT AND THE LOW LEVEL DIRECTIONAL WIND SHEAR IS VERY STRONG.
WEST WINDS NEAR 25MPH WITH GUSTS TO 40MPH AND A DEWPOINT OF 21F
AT CLINES CORNERS CONTRASTS EAST WIND GUSTS UP TO 40MPH AND A
DEWPOINT OF 64F AT MELROSE. SEVERE STORMS ARE DEVELOPING QUICKLY
ALONG THIS BOUNDARY AND THE LATEST HI RES MESOANALYSIS INDICATE
THIS WILL CONTINUE THRU LATE AFTERNOON/EARLY EVENING OVER THE
EAST CENTRAL AND SE PLAINS. NOT MUCH TIME FOR FULL DISCUSSION
ON THE REMAINDER OF FORECAST SO WILL KEEP IT BRIEF.

THE OVERALL FORECAST PATTERN ADVERTISED BY MODEL GUIDANCE HAS NOT
CHANGED MUCH SINCE YESTERDAY. THE FINE LINE WILL BE ALONG THE
SE HALF OF THE AREA WHERE MOISTURE SLOSHING FROM DAILY ROUNDS OF
LATE DAY SHOWERS AND STORMS WILL CONTRAST VERY DRY AND BREEZY
CONDITIONS FARTHER WEST. HAVE ESSENTIALLY MADE LITTLE CHANGE TO
THE POP FORECAST EXCEPT TO PERHAPS DRAG THINGS A LITTLE FARTHER
NORTH AND WEST BY FRIDAY AND SATURDAY. THE TEMP FORECAST WILL BE
HOT WITH READINGS 5 TO 10F ABOVE NORMAL.

ONCE WE HEAD INTO SUNDAY THRU NEXT WEEK THE UPPER RIDGE WILL BUILD
TO NEAR 597DM AND REALLY SCORCH THE AREA WITH HEAT. 700MB TEMPS
ARE TRENDING TOWARD +20C ONCE AGAIN SO WHILE RECORD HEAT MAY NOT
BE AS LIKELY AS WAS LAST WEEK...IT WILL BE VERY HOT AND NEAR RECORD.
THE GFS STILL WANTS TO KEEP SOME MOISTURE TRICKLING OVER THE FAR
SOUTHERN REACHES OF THE CWA WITH LATE DAY TERRAIN EFFECTS LEADING
TO ISOLD DRY/GUSTY STORMS.

GUYER

&&

.FIRE WEATHER...
PERSISTENT SET UP WILL CONTINUE FOR THE NEXT 3 TO 5 DAYS. BREEZY TO
LOCALLY WINDY CONDITIONS FAVORING THE HIGHER RIDGES AND AREAS NEAR
TO THE COLORADO AND AZ STATE LINES AS WELL AS TO THE LEE OF THE
CENTRAL MOUNTAINS. WINDS WILL TEND TO BE HERKY JERKY WITH WIDE GUST
SPREADS DUE TO THE TURBULENT MIXING OR ABOVE NORMAL MIXING HEIGHTS.
WILL GO AHEAD AND UPGRADE THE WATCH TO A WARNING FOR THURSDAY.
THOUGHT HARD ABOUT THE EASTERN PLAINS ZONES...MAINLY WESTERN AREAS
BUT BELIEVE THE MODELS ARENT HANDLING THE DRYLINE VERY WELL THERE.
SINCE FUEL CONDITIONS AND VARIABLE WITH EITHER LOCALIZED GREENUP OR
NO GRASS AT ALL.

THE MAIN FLY IN THE OINTMENT THE NEXT SEVERAL DAYS WILL BE CONVECTION OR
THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE ACROSS THE EAST AND HOW
MOISTURE GETS PUSHED BACK TO THE WEST. THIS WILL BE MOST TRICKY
DURING THE OVERNIGHT HOURS. EITHER WAY...A VERY STRONG MID LEVEL DRY
INTRUSION WILL BE SITUATED OVER WESTERN AND NORTHERN AREAS THE NEXT
FEW DAYS ALTHOUGH EXPECT HUMIDITY VALUES TO SLOWLY TREND UP ACROSS
SOUTHWEST/SOUTH CENTRAL AREAS AS TIME GOES ON DUE TO CONVECTION
ACROSS THE EAST AND MOISTURE TRYING TO SEEP UP FROM THE SOUTH.

HAINES 6 VALUES WILL BE ASSOCIATED WITH THE VERY DRY AND UNSTABLE
CONDITIONS FOUND ACROSS WESTERN AND CENTRAL AREAS WITH EVEN SOME
SUPER HAINES THROUGH FRIDAY. LOCALIZED DURING THE WEEKEND. 6 VALUES
SHOULD REMAIN INTO THE WEEKEND ALTHOUGH ERODE SOME DUE TO THE
ANTICIPATION OF MOISTURE EVER SO SLOWLY FLOWING WESTWARD. DECIDED TO
ADJUST DEWPOINTS AND THUS RH VALUES DOWN WITHIN THE MAIN MID LEVEL
DRY INTRUSION AREA...BELOW TO WELL BELOW GUIDANCE AND WENT HIGHER
ACROSS THE SOUTH/EAST AS TIME GOES ON. THIS IS A SCENARIO THAT
GENERALLY OCCURS DURING A NORMAL JUNE LIKE THIS YEAR.

ALSO DECIDED TO INCREASE THE GRIDDED WIND FORECAST FOR FRIDAY AND
INTO THE WEEKEND TO MIMIC MORE OF WHAT OCCURRED TODAY AND WHAT IS
ANTICIPATED FOR THURSDAY. FRIDAY WIND SPEEDS LOOK TO BE SLIGHTLY
LESS SO WILL RELEGATE THE WATCH AREA TO THREE ZONES AT THIS
TIME...ZONE 105/101 AND 102. AGAIN FAVORING THE HIGHER TERRAIN AND
AREAS NEAR THE AZ/CO STATE LINES. ALSO ADJUST WIND SPEEDS UP FOR THE
WEEKEND. BOTH ECWMF AND GFS HAVE INCREASED WINDS SLIGHTLY FOR THIS
PERIOD...ESPECIALLY SATURDAY AS ANOTHER REINFORCING JET PUSHES INTO
THE SEMIPERMANENT PACIFIC TROUGH. THUS...SEEING SOME MORE CRITICAL
FIRE WEATHER CONDITIONS FOR THE WEEKEND WITH A BLEND OF BREEZY
CONDITIONS AND HAINES 6 TO EVEN LOCALIZED SUPER HAINES VALUES.

AS MENTIONED ABOVE...THE DRYLINE AND WETTING THUNDERSTORMS SHOULD
INCREASE ACROSS THE EAST OR REMAIN PERSISTENT THERE FRIDAY AND INTO
THE WEEKEND. DECIDED TO INCLUDE SOME ISOLATED DRY THUNDERSTORMS
ACROSS THE WEST CENTRAL HIGHLANDS SUCH AS THE DATIL AND MAGDALENA
RANGES DUE TO MOISTURE TRYING TO SEEP UP FROM THE SOUTH. EVEN MORE
POSSIBLE FOR THE WEEKEND AND CONDITIONS BECOME PRETTY DYNAMIC THEN
DUE TO WIDE MOISTURE FLUCTUATIONS.

BOTH ECMWF AND GFS EVENTUALLY BUILD THE UPPER RIDGE OVER THE AREA AS
NEXT WEEK PROGRESSES AND THE PACIFIC TROUGH WEAKENS SOME. EITHER
WAY...A BREEZIER SOUTHWEST FLOW SHOULD START EARLY NEXT WEEK AND
EVENTUALLY GIVE WAY TO MUCH LIGHTER WINDS ALOFT. TEMPERATURES WILL
WARM EVEN MORE AND WILL CONTINUE TO BE ABOVE NORMAL. DURING THIS FLOW
SITUATION...WILL BE LOOKING FOR MOISTURE TO SNEAK UP FROM MEXICO AS
WELL AS UNDERCUT THE RIDGE VIA A BACK DOOR COLD FRONT. GFS AND ECMWF
NOT TOO BULLISH FOR THUNDERSTORM CHANCES DURING THIS PERIOD BUT
SUSPECT THAT WILL CHANGE AS WE GET CLOSER TO THE TIME FRAME.
ALTHOUGH A STRONG SUBSIDENCE INVERSION WOULD MOST LIKELY FORM AND
TRY TO CAP STORM DEVELOPMENT.

50

&&

.AVIATION...
18Z TAF CYCLE
MAIN AVIATION THREATS TODAY WILL BE FOUND ALONG THE DRYLINE WHICH
IS EXPECTED TO BE FOUND ACROSS THE EASTERN PLAINS. STORMS SHOULD
FIRE UP ALONG THIS BOUNDARY AND THEN MOVE TOWARDS THE NORTHEAST.
ROW AND TCC HAVE THE BEST CHANCE OF STORM IMPACTS. WIND IS A BIG
THREAT AND HAVE INCLUDED BLOWING DUST AT ROW. CANT RULE OUT A
DRIER SHOWER AND WIND IMPACTING LVS BUT MORE POTENTIAL SOUTH AND
EAST. TURBULENT MIXING AND MODERATE TO STRONG WINDS WILL BE FOUND
ELSEWHERE THROUGH EARLY EVENING. SIMILAR SCENARIO FOR THURSDAY
ALTHOUGH THERE IS SOME POTENTIAL FOR THE DRYLINE TO BE SHUNTED A
LITTLE FURTHER WEST BUT NOT BY MUCH.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  93  51  93 /   0   0   0   0
DULCE...........................  39  88  39  88 /   0   0   0   0
CUBA............................  47  92  48  90 /   0   0   0   0
GALLUP..........................  42  90  44  90 /   0   0   0   0
EL MORRO........................  38  86  40  87 /   0   0   0   0
GRANTS..........................  46  92  47  92 /   0   0   0   0
QUEMADO.........................  51  90  50  90 /   0   0   0   0
GLENWOOD........................  49  95  50  97 /   0   0   0   0
CHAMA...........................  46  81  46  81 /   0   0   0   0
LOS ALAMOS......................  58  88  58  86 /   0   0   0   0
PECOS...........................  59  86  58  83 /   0   0   0   5
CERRO/QUESTA....................  52  81  51  80 /   0   0   0   0
RED RIVER.......................  46  77  46  73 /   0   0   0   0
ANGEL FIRE......................  39  82  38  77 /   0   0   0   0
TAOS............................  48  88  47  87 /   0   0   0   0
MORA............................  53  86  53  83 /   0   0   0   0
ESPANOLA........................  58  92  57  91 /   0   0   0   0
SANTA FE........................  61  88  60  85 /   0   0   0   0
SANTA FE AIRPORT................  59  93  57  92 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  67  94  66  93 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  65  96  64  96 /   0   0   0   0
ALBUQUERQUE VALLEY..............  63  98  63  97 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  62  99  61  97 /   0   0   0   0
LOS LUNAS.......................  59  98  60  96 /   0   0   0   0
RIO RANCHO......................  60  99  60  96 /   0   0   0   0
SOCORRO.........................  60 104  62  99 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  59  91  58  89 /   0   0   0   0
TIJERAS.........................  59  93  59  91 /   0   0   0   0
MORIARTY/ESTANCIA...............  57  92  56  90 /   0   0   0   5
CLINES CORNERS..................  59  91  57  88 /   0   0   0   5
GRAN QUIVIRA....................  61  91  59  89 /   0   0   5   5
CARRIZOZO.......................  65  94  63  92 /   0  10  10  10
RUIDOSO.........................  58  85  57  84 /   0  20  30  20
CAPULIN.........................  58  88  57  84 /   0   0   0   5
RATON...........................  57  93  55  90 /   0   0   0   0
SPRINGER........................  56  94  54  90 /   0   0   0   5
LAS VEGAS.......................  54  91  54  88 /   0   0   0   5
CLAYTON.........................  61  97  63  97 /   5   5   5  10
ROY.............................  61  93  61  91 /   5   0   5  10
CONCHAS.........................  67  97  67  97 /   5   5   5  10
SANTA ROSA......................  66  98  66  94 /   5  10  10  10
TUCUMCARI.......................  69  98  69 101 /  20  10  20  20
CLOVIS..........................  64  94  64  93 /  30  20  20  20
PORTALES........................  64  95  64  92 /  30  20  20  20
FORT SUMNER.....................  68  95  67  93 /  10  10  20  20
ROSWELL.........................  69  99  68  98 /  10  20  20  20
PICACHO.........................  64  91  64  89 /   0  20  20  20
ELK.............................  62  85  61  84 /   5  30  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ101>103-105>107-109.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-102-105.

&&
Hazardous weather outlook, Jun 19, 5:39 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT WED JUN 19 2013

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EASTERN PLAINS CLOSE TO TEXAS BORDER. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT FOR MUCH OF
NORTHERN AND CENTRAL NEW MEXICO DUE TO VERY LOW HUMIDITIES AND
BREEZY TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR CENTRAL AND WESTERN PORTIONS OF THE AREA.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR POINTS IN THE EASTERN
PLAINS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING DUE TO THE
THREAT FOR SEVERE THUNDERSTORMS.

11

In the hours before

Special weather statement, Jun 19, 2:39 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT WED JUN 19 2013

NMZ537-538-192115-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
239 PM MDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND CENTRAL DE
BACA COUNTIES THROUGH 315 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF YESO TO 7 MILES SOUTHEAST OF MESA...AND MOVING NORTHEAST AT 10
MPH.

FUNNEL CLOUDS MAY BE OBSERVED WITH THESE STORMS. HAIL UP TO THE
SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
NORTHERN CHAVES AND SOUTHERN DE BACA COUNTIES INCLUDING HIGHWAY 20.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3446 10423 3389 10438 3383 10478 3440 10466
TIME...MOT...LOC 2039Z 243DEG 9KT 3431 10446 3391 10458

GUYER
Local storm report, Jun 19, 2:59 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             SUMNER LAKE             34.60N 104.38W
06/19/2013  E0.75 INCH       DE BACA            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301175

JF
Local storm report, Jun 19, 3:03 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             29 S YESO               34.02N 104.57W
06/19/2013  E0.88 INCH       DE BACA            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301176

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:11 PM MDTSpecial Weather StatementABQUnion34 min
Jun 18, 6:18 PM MDTSpecial Weather StatementABQColfax27 min
Jun 18, 6:21 PM MDTSevere Thunderstorm WarningABQColfax, Union39 min
Jun 18, 6:26 PM MDTSevere Thunderstorm WarningABQColfax, Union34 min
Jun 18, 7:01 PM MDTSevere Thunderstorm WarningABQUnion44 min
Jun 18, 7:05 PM MDTSpecial Weather StatementABQColfax25 min
Jun 18, 7:15 PM MDTSevere Thunderstorm WarningABQColfax, Union60 min
Jun 18, 7:26 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jun 18, 7:42 PM MDTSevere Thunderstorm WarningABQUnion63 min
Jun 18, 8:34 PM MDTFlash Flood WarningABQUnion116 min
Jun 18, 8:39 PM MDTSevere Thunderstorm WarningABQUnion66 min
Jun 18, 9:37 PM MDTSevere Thunderstorm WarningABQUnion38 min
Jun 19, 2:21 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel54 min
Jun 19, 2:39 PM MDTSpecial Weather StatementABQDe Baca36 min
Jun 19, 2:39 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay66 min
Jun 19, 2:49 PM MDTSevere Thunderstorm WarningABQChaves, De Baca56 min
Jun 19, 3:16 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel44 min
Jun 19, 3:16 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt59 min
Jun 19, 3:34 PM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan25 hr
Jun 19, 3:34 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more28 hr
Jun 19, 4:01 PM MDTSpecial Weather StatementABQRoosevelt44 min
Jun 19, 4:02 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel43 min
Jun 19, 4:10 PM MDTTornado WarningABQQuay, San Miguel50 min
Jun 19, 4:14 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Roosevelt61 min
Jun 19, 4:18 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min
Jun 19, 4:46 PM MDTSevere Thunderstorm WarningABQQuay44 min
Jun 19, 4:54 PM MDTSevere Thunderstorm WarningABQRoosevelt66 min
Jun 19, 5:10 PM MDTSpecial Weather StatementABQRoosevelt35 min
Jun 19, 5:12 PM MDTSpecial Weather StatementABQRoosevelt33 min
Jun 19, 5:26 PM MDTSpecial Weather StatementABQCurry34 min
Jun 19, 5:40 PM MDTSpecial Weather StatementABQRoosevelt50 min
Jun 19, 5:58 PM MDTSpecial Weather StatementABQCurry32 min
Jun 19, 5:59 PM MDTSevere Thunderstorm WarningABQColfax, Union61 min

Nearby

Tornado Warnings in New Mexico, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.